Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 32, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 28, 1999, 1:23 AM EDT for Wayne County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 1999, 1:23 AM EDT (05:23 UTC)
- Expired
- Sep 28, 1999, 4:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 55 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 5.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRDU 280521 FFWRDU NCC191-280830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 123 AM EDT TUE SEP 28 1999 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN WAYNE COUNTY IN NORTH CAROLINA * UNTIL 430 AM EDT * AT 120 AM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN ... MOVING NORTH AT 10 MILES AN HOUR. * RAINFALL AMOUNTS OF ONE TO THREE INCHES FELL OVER MUCH OF WAYNE COUNTY MONDAY. SLOW MOVING MODERATE TO HEAVY RAINS ARE FALLING IN EASTERN WAYNE COUNTY AND ARE EXPECTED TO SLOWLY MOVE NORTH. RAINFALL AMOUNTS OF TWO INCHES PER HOUR OR MORE ARE EXPECTED AND ADDIVTIONAL FLOODING OF ROADS IS LIKELY. RLH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 9:35 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Sep 27, 9:35 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 935 PM EDT MON SEP 27 1999 AREA RAOBS AT 00Z CONTINUE TO SHOW A DEEPLY SATURATED AIRMASS OVER CENTRAL NC WITH MOIST ADIABATIC CONDITIONS THROUGHOUT THE LOWER TO MID LEVELS. LOW LEVEL WINDS CONTINUE FROM THE SOUTHEAST WITH TRAJECTORIES OFF THE GULF STREAM ATLANTIC AND WEAK TO MODERATE SYNOPTIC SCALE ISENTROPIC LIFT. GIVEN THESE CONDITIONS AND WEAK IMPULSES IN THE UPPER LEVELS FROM THE SOUTHWEST... SHOWERS SHOULD CONTINUE TO DEVELOP OVER CENTRAL NC TONIGHT. EVEN WITH AN APPARENT LULL BETWEEN IMPULSES NOW... FLASH FLOOD WATCH WILL BE KEPT IN EFFECT OVER EASTERN CWA COUNTIES BECAUSE OF THE POTENTIAL FOR REDEVELOPMENT OVERNIGHT AND THE SENSITIVITY TO FLOODING IN THOSE COUNTIES. THEREFORE...NOT MUCH CHANGE IS EXPECTED IN THE ACTUAL NUMBERS OF THE FORECAST FOR TONIGHT. THE WELL MIXED TROPICAL AIRMASS IS NOT AS CONDUCIVE TO THUNDERSTORM DEVELOPMENT AND MUCH AS MODERATE TO HEAVY SHOWERS. THE MENTION OF THUNDERSTORMS WILL BE DROPPED IN SOME IF NOT ALL OF THE GROUPS THE REMAINDER OF TONIGHT. .RAH...FLASH FLOOD WATCH TONIGHT FOR GRANVILLE-VANCE-WARREN-HALIFAX- DURHAM-WAKE-FRANKLIN-NASH-EDGECOMBE-WILSON-JOHNSTON-WAYNE-SAMPSON. RFG
In the hours before
Local storm report, Sep 27, 8:41 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
841 PM EDT MON SEP 27 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM PRINCETON NC FLOODING
09/27/99 JOHNSTON A CREEK WAS REPORTED 2
FEET OUT OF ITS BANKS ON
HARPER HOUSE ROAD IN SE
JOHNSTON COUNTY (ABOUT 15
MILES S OF PRINCETON).Local storm report, Sep 27, 8:51 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
851 PM EDT MON SEP 27 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0842 PM MT OLIVE NC FLOODING
09/27/99 WAYNE WATER IS CROSSING THE ROAD
ON HWY 55 IN SOUTHERN
WAYNE CO. AND HWY 111.
0847 PM MT OLIVE NC FLOODING
09/27/99 WAYNE WATER IS CROSSING THE ROAD
ON HWY 55 AND HWY 111 IN
SOUTHERN WAYNE CO.Local storm report, Sep 27, 8:53 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
853 PM EDT MON SEP 27 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0852 PM NC FLOODING
09/27/99 WILSON NUMEROUS STREETS AND ROADS
ARE FLOODING THOUGHOUT THE
COUNTY.Local storm report, Sep 27, 8:53 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
853 PM EDT MON SEP 27 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0852 PM NC FLOODING
09/27/99 WILSON NUMEROUS STREETS AND ROADS
ARE FLOODING THOUGHOUT THE
COUNTY.The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:00 PM EDT | Flash Flood Warning | RAH | Wayne, Wilson | 60 min |
| Sep 27, 11:12 PM EDT | Flash Flood Warning | RAH | Edgecombe | 108 min |
| Sep 28, 1:04 AM EDT | Flash Flood Warning | RAH | Edgecombe | 4 hr |
| Sep 28, 4:34 AM EDT | Flash Flood Warning | RAH | Wayne | 6 hr |
| Sep 28, 7:11 AM EDT | Flash Flood Warning | RAH | Sampson | 4 hr |
| Sep 28, 7:37 AM EDT | Flash Flood Warning | RAH | Johnston, Nash, Wilson | 3 hr |
| Sep 28, 8:19 AM EDT | Flash Flood Warning | RAH | Edgecombe | 4 hr |
| Sep 28, 11:07 AM EDT | Flash Flood Warning | RAH | Johnston, Wayne, Wilson | 2 hr |
| Sep 28, 11:07 AM EDT | Flash Flood Warning | RAH | Nash | 2 hr |
| Sep 28, 4:29 PM EDT | Flash Flood Warning | RAH | Edgecombe, Johnston, Nash, Wayne, Wilson | 4 hr |
| Sep 28, 4:29 PM EDT | Flash Flood Warning | RAH | Sampson | 4 hr |
| Sep 28, 4:29 PM EDT | Flash Flood Warning | RAH | Wake | 4 hr |
| Sep 28, 5:27 PM EDT | Flash Flood Warning | RAH | Durham, Orange | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.